Reply To: Allopurinol makes me drowsy. Should I take it at night?

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol makes me drowsy. Should I take it at night? Reply To: Allopurinol makes me drowsy. Should I take it at night?

#5066
Keith Taylor
Participant


I agree with nobody that side effects concerns must be discussed with your doctor. Because the underlying causes of drowsiness can be important.

But, it’s OK to take at night if that suits you. Because allopurinol has a long active period in the body (I won’t bore you with the details unless you ask). So the best thing is to choose a time of day when you are least likely to forget to take your allopurinol. Then you’ll soon be on the way to gout recovery.

By the way, it’s great that you read your meds labels. Because that helps you understand your treatment process better. But don’t get hung up on side effects. Because they only affect a tiny percentage of people who take them.